Staten Island, NY
A 47-year-old female asked:
is there anyway to avoid weight gain and hair loss while on tamoxifen ?
1 doctor answer • 2 doctors weighed in
Dermatology 28 years experience
Hair loss tamoxifen: Tamoxifen related hair loss is androgenetic due to blockade of the female hormones. One of the first steps we have to treat female (or male) pattern hair loss is topical minoxidil. It does not involve any hormones and therefore should not interfere with your treatment of breast cancer. Also, thyroid problems can contribute to hair loss, as can iron deficiency. I suggest having both checked.
5068 viewsReviewed >2 years ago
Last updated Jul 1, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.